T Nation

Anyone Experience Eye Floaters After Starting Anastrozole and/or THT?


#1

Hi Everyone,

Im a 43 yo Male.No other medical issue other than low T level. I’ve been on Anastrozole and Testosterone Cypionate for 1 year now. Recently, i woke up with 4 floaters in my right eye. No signs, no warnings. I saw an Opthamologist. He stated that although Im a little on the younger side to be getting an eye floater, there is no cure. Its so annoying having floaters and wondering if being on Anastrozole has caused this. I read some articles that there is a link between Anastrozole(and other Aromatase Inhibitors) and retinal hemorrhage, vitreous tear, floaters and flashes in post menopausal women who are on Anastrozole. But no studies on men. Thanks!


#2

Have you been keeping your e2 really low?

I think System said he had an retinal tear or something like that because of low e2.

Dry eyes, skin, joints. All go along with low e2.


#3

Where have your estrogen levels been during the time you’ve been on anastrozole? I say this because I spent one year in a low testosterone low estrogen state and developed minor eye floaters as a result of having my estrogen low for that year. I have very dry eyes when estrogen is low so I prefer to give myself a wide berth and maintain healthy estrogen levels a little higher than 22 pg/mL to give myself a buffer so I don’t suffer anymore vision problems in the future.

Men and women are not that dissimilar, both sexes require healthy estrogen levels for many other reasons, our eyes being one of them.


#4

Systemlord,

did your floaters ever disappear?

My Estradiol(Roche ECLIA methodology) level is less than 6.0 pg/ml which according to LabCorp range is definitely on low side


#5

Yes Alphagunner,

my E2 is low. My Hormone Dr wants its low. Before being put on THT, my estrogen level was through the roof! Even when I was taking testosterone boosting supplements, my estrogen level was uncontrollable. Now that im on Cypionate .7ml twice a month and Anastrozole .50mg once a morning, all my levels have fallen back into line, my cortisol 10.5, TSH,T4,T3 free 1.880, 3.5 and 1.26, Hemoglobin AlC 5.3. I also feel great. Libido back to normal. My only concern now is this darn eye floater! Thanks


#6

No there are still there, I only see them when looking a the ceiling in a very bright room. You’re using the wrong E2 labs, you need the LC/MS/MS method.

Why does your doctor want estrogen low? You need estrogen.


#7

not sure. But Ill have to order my own E2 online. What level should the E2 be at?

I have the same problem with the floaters. When I look at the sky or a white wall, when its most noticeable. My Opthamologist said these floaters will eventually sink to the bottom and out of my field of vision within a year(crossing my fingers)


#8

Between 22-30 pg/mL, there are health risks outside these ranges.


#9

Did you say you use anastrazole everyday?

What is your e2 now?

Does your endo know that you have eye issues now because of your low e2?


#10

Do not let your E2 get below the levels Systemlord mentioned. Much worse things than eye floaters will happen at levels that low.


#11

Yes, I take Anastrzole everyday for one year. I have to get my E2 test done. Not sure where its at. My doctor does not know about my eye issue. I have an appointment with him in 3 weeks and the eye issue just happened two weeks ago. My Opthamologist knew im on Anastrazole and Cypionate but thinks its age related. Im going to ask my Endo what he thinks. Im thinking of stopping the Anastrazole for now. If I continue to get eye floaters, I will go crazy. Im only 43 yo. It kind of nuts this is happening to me


#12

Hey Systemlord and T-Nation peeps,
Just had my E2 levels checked LC/MS/MS Method. It was really low. Estradiol, Free .04. The reference range should be < or = 0.45 pg/mL.

My Estradiol was <2, the reference range should be < or = 29, so similar range that you stated, "between 22-30 pg/mL ". I highly suspect that this may have cause my eye floater problem(i cant prove this nor are there studies in men, that Anastrozole causes this yet). Be careful guys.

Any of you simply do not take Anastrozole? and Only take Cypionate Testosterone? Had my T level checked and its at 411 ng/dL. My blood level was checked in between my bi monthly shots. Im not symptomatic anymore though. :slight_smile:


#13

Many don’t take an AI. Most adjust their testosterone dose so they don’t have to.

Did you stop taking it? If you stop you will feel better. You need to recheck after a few weeks to see what your e2 and free t is then adjust testosterone dose.


#14

Absolute garbage. Im sorry for you man. Good luck recovering.

Your TT on TRT is 411? that needs to be fixed, or your e2 problem will stay that way.

Also, your probably use to it because you have been so low for so long, but you will feel much better when your e2 comes back up. I have no idea how long that’s gonna take though.

Is your skin dry? how about your joints? I cant imagine being that low for that long.


#15

Total T of 411 ng/dL, that’s subpar levels and is at a level why men seek TRT, doctors wants estrogen low because? You still haven’t told us you AI dosage. Bi-monthly injections, look you need to seek out a knowledgeable hormone specialists because the one you have is incompetent!

Injections bi-monthly doesn’t work, you need to keep levels stable by injecting two or more times a week. Keeping estrogen low is malpractice, doctor want to induce osteoporosis?

There’s quite of few red flags here, this doctor has no business prescribing TRT!